Home > Journals > Gazzetta Medica Italiana Archivio per le Scienze Mediche > Past Issues > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2006 June;165(3) > Gazzetta Medica Italiana Archivio per le Scienze Mediche 2006 June;165(3):129-31

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

GAZZETTA MEDICA ITALIANA ARCHIVIO PER LE SCIENZE MEDICHE

A Journal on Internal Medicine and Pharmacology


Indexed/Abstracted in: BIOSIS Previews, EMBASE, Scopus, Emerging Sources Citation Index

 

CASE REPORTS  


Gazzetta Medica Italiana Archivio per le Scienze Mediche 2006 June;165(3):129-31

Copyright © 2006 EDIZIONI MINERVA MEDICA

language: English

Intravenous methylprednisolone pulses in Cogan sindrome. A case report

Imperiale D. 1, Vitale Brovarone M. 2, Cassano D. 1, Buffa C. 1

1 Neurology Department, Maria Vittoria Hospital, Torino, Italy; 2 Ophthalmology Department, Gradenigo Hospital, Torino, Italy


PDF  


Chronic eye inflammation in Cogan syndrome is usually managed by daily applications of topic steroids but side effects at ocular level may be relevant (in particular glaucoma and cataract). A 28-year old man with bilateral sensorineural deafness and chronic kerato-conjunctivitis was diagnosed as having an Cogan syndrome because of clinical history, laboratory and instrumental findings. At referral to our service, the patient needed daily applications of topical steroids to control ocular symptoms. A brief cycle of high-dose systemic methylprednisolone as in a multiple sclerosis attack was employed with prompt and complete resolution of symptoms. Ocular applications were stopped since the first day of the cycle. The patient was free of ocular symptoms for fifteen months when he started to complain again of eye burning and photophobia. A new pulse of systemic methylprednisolone was administered with prompt and prolonged resolution of ocular signs without any topical therapy. Brief pulses of high-dose systemic methylprednisolone may be considered in the management of chronic ocular disease in patients with Cogan syndrome since their efficacy and safety.

top of page

Publication History

Cite this article as

Corresponding author e-mail